Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 7, NWS Wichita, KS

June 2, 2011Lincoln County, Kansas

NWS Wichita, KS issued this river flood warning at Jun 2, 2011, 12:18 AM CDT for Lincoln County, Kansas. It took effect at Jun 2, 2011, 12:51 PM CDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 12:18 AM CDT (05:18 UTC)
In effect from
Jun 2, 2011, 12:51 PM CDT
Expired
Jun 4, 2011, 7:47 PM CDT
In force
55 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Saline River (KS) at Lincoln (LINK1).

Action stage
28 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
38.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06868850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WGUS43 KICT 020518
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT THU JUN 2 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-021918-
/O.NEW.KICT.FL.W.0007.110602T1751Z-110604T1920Z/
/LINK1.1.ER.110602T1751Z.110603T0000Z.110604T0120Z.NO/
1218 AM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SALINE RIVER NEAR LINCOLN.
* FROM THIS AFTERNOON TO SATURDAY AFTERNOON.
* FLOOD STAGE IS 30.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 33.5 
  FEET THIS EVENING.
* IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO 
  FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND.

&&


                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   
  LINCOLN            30.0        MSG         33.5  30.6  19.2

$$

MWM
8 follow-up statements
930 
WGUS83 KICT 021412
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
912 AM CDT THU JUN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...

  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-030412-
/O.CON.KICT.FL.W.0007.000000T0000Z-110604T1920Z/
/LINK1.1.ER.000000T0000Z.110603T0000Z.110604T0120Z.NO/
912 AM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT 7:00 AM THURSDAY THE STAGE WAS 32.4 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING...AND MODERATE TO POTENTIALLY MAJOR 
  FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 37.5 FEET THIS
  AFTERNOON. THIS IS ABOUT 4 FEET HIGHER FROM THE PREVIOUS 
  FORECAST...AND IS CLOSE TO MAJOR FLOOD STAGE. 
* THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* IMPACT...AT 32.0 FEET...THE LOWLANDS AROUND THE GAGE SITE BEGIN TO 
  FLOOD. MUCH OF THIS LOWLAND IS CULTIVATED LAND.

&&

$$
715 
WGUS43 KICT 021438
FLWICT

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
938 AM CDT THU JUN 2 2011

KSC053-022030-
/O.NEW.KICT.FA.W.0023.110602T1438Z-110602T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
938 AM CDT THU JUN 2 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WARNING FOR...
  NORTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 937 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLOODING ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3875 9793 3881 9826 3887 9835 3888 9811
      3887 9793

$$

COOK
272 
WGUS83 KICT 022117
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
417 PM CDT THU JUN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-031117-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1150Z/
/LINK1.2.ER.000000T0000Z.110603T0600Z.110604T1750Z.NO/
417 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  2:30 PM THURSDAY THE STAGE WAS 33.9 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.5 FEET BY 
  EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  SATURDAY EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO 
  FLOOD.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     FRI    SAT    SUN
  LINCOLN         30.0  33.9  THU 02 PM   36.3   33.8   16.6

$$
715 
WGUS83 KICT 030136
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
836 PM CDT THU JUN 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...

  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-031536-
/O.CON.KICT.FL.W.0007.000000T0000Z-110605T1150Z/
/LINK1.2.ER.000000T0000Z.110603T1200Z.110604T1750Z.NO/
836 PM CDT THU JUN 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT 5:30 PM THURSDAY THE STAGE WAS 34.0 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.0 FEET BY 
  FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EARLY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO 
  FLOOD.

&&


                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    FRI   SAT   SUN   
  LINCOLN            30.0  34.0  THU 05 PM   35.0  24.3  14.9

$$
638 
WGUS83 KICT 031439
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
939 AM CDT FRI JUN 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALT CREEK AT BARNARD AFFECTING LINCOLN COUNTY.

  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-040439-
/O.EXT.KICT.FL.W.0006.000000T0000Z-110605T2130Z/
/BRNK1.2.ER.110602T0606Z.110602T1830Z.110605T0330Z.NR/
939 AM CDT FRI JUN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALT CREEK AT BARNARD.
* AT  6:00 AM FRIDAY THE STAGE WAS 23.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY EVENING.
* IMPACT...AT 24.0 FEET...EXPECT FLOODING OF AGRICULTURAL FIELDS TO AN
  EXTENT OF 3/4 OF A MILE COVERAGE. FLOOD WATERS COVER PARTS OF 
  HIGHWAY 284 NEAR THE RIVER.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  BARNARD         21.0  23.9  FRI 06 AM   23.1    9.5    5.3

$$

KSC105-040439-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1500Z/
/LINK1.2.ER.000000T0000Z.110604T0000Z.110604T2100Z.NO/
939 AM CDT FRI JUN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  8:00 AM FRIDAY THE STAGE WAS 35.0 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 36.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* IMPACT...AT 36.0 FEET...HIGHWAY 14 SOUTH OF THE GAGE SITE BEGINS TO 
  FLOOD.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     SAT    SUN    MON
  LINCOLN         30.0  35.0  FRI 08 AM   34.8   18.4   14.1

$$
LFW
129 
WGUS83 KICT 040346
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1046 PM CDT FRI JUN 3 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-041746-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T0928Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T1528Z.NO/
1046 PM CDT FRI JUN 3 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  5:15 PM FRIDAY THE STAGE WAS 34.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE SATURDAY MORNING.
* IMPACT...AT 33.0 FEET...FLOOD WATERS COVER 220TH ROAD NEAR THE 
  RIVER...JUST SOUTHEAST OF LINCOLN. EXPECT THE RIVER TO BE OUT OF 
  ITS BANKS BETWEEN 1/4 TO 1/2 MILES IN EXPANSE. LOWLAND FLOODING 
  OCCURS EAST AND WEST OF TOWN.

&&


                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    SAT   SUN   MON   
  LINCOLN            30.0  34.7  FRI  5 PM   24.2  15.6  12.9

$$
661 
WGUS83 KICT 041426
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
926 AM CDT SAT JUN 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-050426-
/O.EXT.KICT.FL.W.0007.000000T0000Z-110605T1103Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T1703Z.NO/
926 AM CDT SAT JUN 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  8:00 AM SATURDAY THE STAGE WAS 33.0 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON.
* IMPACT...AT 33.0 FEET...FLOOD WATERS COVER 220TH ROAD NEAR THE 
  RIVER...JUST SOUTHEAST OF LINCOLN. EXPECT THE RIVER TO BE OUT OF 
  ITS BANKS BETWEEN 1/4 TO 1/2 MILES IN EXPANSE. LOWLAND FLOODING 
  OCCURS EAST AND WEST OF TOWN.

&&


                  FLD    OBSERVED           FORECAST 6 AM
LOCATION          STG    STG  DAY TIME     SUN    MON    TUE
  LINCOLN         30.0  33.0  SAT 08 AM   18.3   14.1   12.6

$$
471 
WGUS83 KICT 050047
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
747 PM CDT SAT JUN 4 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  SALINE RIVER NEAR LINCOLN AFFECTING LINCOLN COUNTY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW 
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.

&&

KSC105-050117-
/O.CAN.KICT.FL.W.0007.000000T0000Z-110605T1103Z/
/LINK1.1.ER.000000T0000Z.110603T1700Z.110604T2206Z.NO/
747 PM CDT SAT JUN 4 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SALINE RIVER NEAR LINCOLN.
* AT  5:45 PM SATURDAY THE STAGE WAS 29.7 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* FELL BELOW FLOOD STAGE AT 5:06 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.1 FEET BY MONDAY 
  MORNING. 
* IMPACT...AT 30.0 FEET...THE RAILROAD BEGINS TO FLOOD 4 MILES WEST
  OF LINCOLN WHEN SPILLMAN CREEK IS HIGH.

&&

                     FLD       OBSERVED        FORECAST 6 PM
LOCATION             STG    STG  DAY  TIME    SUN   MON   TUE   
  LINCOLN            30.0  29.7  SAT  6 PM   17.3  12.9  12.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 1, 11:24 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 1, 11:24 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT WED JUN 1 2011

.UPDATE...

STRONG TO SEVERE CONVECTION CONTINUES ACROSS CENTRAL KS...ALONG
I-70....ALONG MAIN INSTABILITY AXIS.  CONTINUED CONCERNS ABOUT THIS
CONVECTION BACKBUILDING OVER THE SAME AREAS AS A BACKBUILDING MCS
LOOKS TO BE UNDER WAY....ESPECIALLY WITH MOISTURE TRANSPORT AND LOW
LEVEL JET FEEDING INTO THIS COMPLEX AND NOT VEERING OUT. COULD STILL
SEE SOME SEVERE STORMS ON THE SRN EDGE OF THIS COMPLEX...AS ELEVATED
INSTABILITY REMAINS HIGH.  SO WILL KEEP POPS IN THE SOLID CHANCE
CATEGORY IN THIS AREA.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 633 PM CDT WED JUN 1 2011/

AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COULD STILL SEE THE CHANCE FOR SOME HIT OR MISS CONVECTION ACROSS
CENTRAL KS AT LEAST UNTIL 02-03Z...AS AFTERNOON HEATING HAS LED TO
AN UNSTABLE AIRMASS IN THIS AREA.  GREATEST AREA OF CONCERN WILL BE
NORTH OF KRSL AND KSLN...BUT WILL KEEP A VCTS NEAR KRSL WITH CB
CLOUD DESCRIPTOR NEAR KSLN AND KHUT.  THINK TSRA CHANCES WILL
DIMINISH ACROSS THE AREA AFTER 03Z AS WARMER AIR MOVES INTO THE AREA
IN THE MID LAYERS.

AFTER TSRA CHANCE ENDS...EXPECT VFR CONDITIONS ACROSS THE
AREA...WITH THE ONLY CONCERN BEING GUSTY WINDS DURING THE DAYTIME
HOURS ON THU.

KETCHAM

PREV DISCUSSION... /ISSUED 316 PM CDT WED JUN 1 2011/

DISCUSSION...

TONIGHT:
RATHER TOUGH CONVECTIVE FORECAST OUT OF THE BOX...WITH CONSIDERABLE
LOW LEVEL MOISTURE AND NOT A LOT OF CAPPING. HOWEVER CONVERGENCE/TRIGGER
FOR CONVECTION APPEARS TO BE LIMITED RESIDUAL LIFT FROM THIS
MORNINGS CONVECTION IN OK...WHICH WOULD PRIMARILY AFFECT AREA EAST
OF I-35 AFTER 0000 UTC. ALSO SOME POTENTIAL BASED ON CORFIDI
VECTORS FOR HIGH PLAINS STORMS TO WORK INTO FAR NORTHWEST SECTIONS
BEFORE DISSIPATING.

THU:
INCREASING SURFACE PRESSURE GRADIENT WILL LIKELY RESULT IN WIND
ADVISORY CRITERIA OVER RUSSELL/BARTON COUNTIES...IF NOT MOST OF
CENTRAL/SOUTH CENTRAL KS. WHILE MODELS SEEM TO BE LAGGING A BIT ON
SURFACE DEWPOINTS...DOES APPEAR TO BE SOME DRYING LIKELY IN THE
WEST WITH MINIMAL REDUCTION IN THE EAST. THIS SHOULD LEAD TO A BIT
MORE CUMULUS AND SLIGHTLY COOLER TEMPERATURES IN SOUTHEAST KS VS
REST OF FORECAST AREA. WHILE STRAY THUNDERSTORM CANNOT BE RULED
OUT...COMBO OF CAPPING AND LACK OF CONVERGENCE PRECLUDES
MENTIONING ANYTHING IN GRIDS. WINDS OVERNIGHT WILL LIKELY KEEP
TEMPERATURES MILD OVERNIGHT.

FRI:
SMALL CHANCES FOR PRECIPITATION IN CENTRAL KS FRI NIGHT AS
SURFACE BOUNDARY EDGES VERY CLOSE TO NORTHWEST EDGE OF FORECAST
AREA. WITH SLIGHT DECREASE IN 850MB TEMPERATURES AND POTENTIAL FOR
ADDITIONAL CLOUDS...WILL SHAVE A DEGREE OR TWO OFF PERSISTENCE FOR
MAXES.

SAT-TUE:
THE PAST SEVERAL RUNS OF THE MEDIUM RANGE MODELS SHOW GFS AND
ECMWF HEADING IN OPPOSITE DIRECTIONS WITH SPEED OF WEST COAST LOW.
WITH CURRENT SOLUTIONS RELATIVELY CLOSE TO EACH OTHER...THE AVERAGING
IN THE TESTBED GRIDS SHOULD BE QUITE GOOD. LOW TEMPERATURES MAY BE
A BIT TRICKY WITH A LOT DEPENDING ON THE SURFACE DEWPOINTS. THERE
IS THE POSSIBILITY OF ISOLATED AFTERNOON/EARLY EVENING
THUNDERSTORMS MOST DAYS...BUT AREA/TIMING IS PROBLEMATIC...AND WANT
TO AVOID MENTIONING SLIGHT CHANCES EVERY DAY. -HOWERTON

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COULD SEE WIDELY SCATTERED...HIT-AND-MISS THUNDERSTORMS THIS
AFTERNOON AND INTO THE EVENING HOURS FOR ALL TAF SITES...DUE TO A
MOIST/UNSTABLE AND WEAKLY CAPPED AIRMASS...IN CONCERT WITH SUBTLE
MID/UPPER ENERGY APPROACHING FROM THE SOUTHWEST. INCLUDED "CB"
WORDING FOR ALL SITES TO ACCOUNT FOR THIS THREAT. ACTIVITY COULD
LINGER LONGER INTO THE EVENING AT KRSL AND COULD BE A BIT MORE
ORGANIZED...AS AFTERNOON HIGH PLAINS ACTIVITY ROLLS EAST THIS
EVENING. CIGS LOOK TO BE SCT-BKN VFR THIS AFTERNOON. STRONG
SOUTHERLY WINDS WILL COMMENCE BY THURSDAY MORNING...DUE TO
STRENGTHENING LOW PRESSURE OVER THE WESTERN HIGH PLAINS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  95  69  96 /  10  10  10  10
HUTCHINSON      66  96  68  96 /  10  10  10  10
NEWTON          67  93  68  95 /  10  10  10  10
ELDORADO        68  93  68  92 /  10  10  10  10
WINFIELD-KWLD   69  94  69  93 /  10   0  10  10
RUSSELL         67  96  67  97 /  60  10  10  10
GREAT BEND      66  96  66  98 /  60  10  10  10
SALINA          69  96  71  97 /  60  10  10  10
MCPHERSON       66  95  69  96 /  30  10  10  10
COFFEYVILLE     71  93  70  92 /  20  10  10  10
CHANUTE         68  91  70  91 /  20  10  10  10
IOLA            68  91  70  91 /  20  10  10  10
PARSONS-KPPF    70  92  70  91 /  20  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 2, 12:10 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1210 AM CDT THU JUN 2 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030515-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1210 AM CDT THU JUN 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE OVER CENTRAL KANSAS
INTO THE OVERNIGHT HOURS. THE GREATEST THREAT OF LARGE HAIL AND
DAMAGING WINDS WILL BE ALONG AND NORTH OF A LINE FROM MCPHERSON TO
MARION TO COTTONWOOD FALLS AS THE COMPLEX OF STORMS MOVES EAST OR
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED WINDS ON THURSDAY WILL BE NEAR 30 MPH OVER PARTS OF
CENTRAL AND SOUTH CENTRAL KANSAS...ESPECIALLY OVER RUSSELL AND
BARTON COUNTIES.  A WIND ADVISORY MAY BE REQUIRED.

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AS A COLD FRONT
NEARS CENTRAL KANSAS. STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL STILL BE NEEDED OVERNIGHT ACROSS
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

PH/KETCHAM

In the hours before

Local storm report, Jun 1, 11:14 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             WILSON LAKE             38.94N 98.55W
06/01/2011  E2.75 INCH       RUSSELL            KS   EMERGENCY MNGR

            REPORTS OF GOLF TO BASEBALL SIZE HAIL. MANY CAMPERS ARE
            DAMAGED AS WELL AS WINDSHIELDS BLOWN OUT ON CARS.

&&

DUNTEN
Local storm report, Jun 1, 11:17 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1117 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     FLASH FLOOD      3 SSE WESTFALL          38.89N 97.98W
06/01/2011                   LINCOLN            KS   TRAINED SPOTTER

            REPORTS OF 6 TO 8 INCHES OF WATER AT MILE MARKER 233 ON
            I-70.

&&

DUNTEN
Local storm report, Jun 1, 11:18 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 PM     HEAVY RAIN       GLENDALE                38.90N 97.87W
06/01/2011  E1.50 INCH       SALINE             KS   EMERGENCY MNGR

&&

DUNTEN
Local storm report, Jun 1, 11:58 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1158 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      3 ENE SALINA            38.83N 97.57W
06/01/2011                   SALINE             KS   TRAINED SPOTTER

            REPORTS OF STREET FLOODING.

&&

DUNTEN
Local storm report, Jun 2, 12:02 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1202 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     FUNNEL CLOUD     W GYPSUM                38.71N 97.43W
06/01/2011                   SALINE             KS   TRAINED SPOTTER

            REPORTS RELAYED BY EMERGENCY MANAGEMENT.

&&

DUNTEN
Local storm report, Jun 2, 12:15 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT THU JUN 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 PM     TORNADO          2 E SMOLAN              38.74N 97.65W
06/01/2011                   SALINE             KS   LAW ENFORCEMENT

            BRIEF TOUCHDOWN JUST WEST OF THE SMOLAN EXIT ALONG
            INTERSATE 135.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:17 PM CDTSevere Thunderstorm WarningICTLincoln58 min
Jun 1, 7:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion66 min
Jun 1, 7:42 PM CDTTornado WarningICTRussell63 min
Jun 1, 8:07 PM CDTTornado WarningICTLincoln53 min
Jun 1, 8:21 PM CDTTornado WarningICTRussell39 min
Jun 1, 8:32 PM CDTAreal Flood WarningICTLincoln, Russell9 hr
Jun 1, 8:39 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion66 min
Jun 1, 8:46 PM CDTTornado WarningICTRussell26 min
Jun 1, 8:51 PM CDTSevere Thunderstorm WarningICTLincoln54 min
Jun 1, 8:56 PM CDTTornado WarningICTEllsworth, Lincoln, Russell26 min
Jun 1, 9:08 PM CDTSevere Thunderstorm WarningICTRussell67 min
Jun 1, 9:21 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln54 min
Jun 1, 9:45 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline42 min
Jun 1, 10:04 PM CDTFlash Flood WarningICTLincoln, Russell12 hr
Jun 1, 10:07 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell53 min
Jun 1, 10:47 PM CDTSevere Thunderstorm WarningICTSaline58 min
Jun 1, 10:53 PM CDTRiver Flood WarningICTLincoln4 days
Jun 1, 11:00 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline60 min
Jun 1, 11:21 PM CDTFlash Flood WarningICTSaline10 hr
Jun 1, 11:40 PM CDTTornado WarningICTMarion, Saline35 min
Jun 1, 11:44 PM CDTSevere Thunderstorm WarningICTSaline26 min
Jun 2, 2:30 AM CDTFlash Flood WarningICTEllsworth7 hr
Jun 2, 4:03 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more16 hr
Jun 2, 9:21 AM CDTAreal Flood WarningICTRussell6 hr
Jun 2, 9:29 AM CDTAreal Flood WarningICTSaline6 hr
Jun 2, 9:38 AM CDTAreal Flood WarningICTEllsworth11 hr
Jun 2, 9:53 AM CDTFlash Flood WarningICTLincoln5 hr
Jun 2, 2:54 PM CDTAreal Flood WarningICTLincoln30 hr
Jun 2, 3:33 PM CDTAreal Flood WarningICTRussell6 hr

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.